Alert archive / Georgia / Frost Advisories in 2017
Frost Advisory 4, NWS Charleston, SC
NWS Charleston, SC issued this frost advisory at Nov 19, 2017, 2:33 PM EST for 5 counties in South Carolina; 7 counties in Georgia. It took effect at Nov 20, 2017, 4:00 AM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2017, 2:33 PM EST (19:33 UTC)
- In effect from
- Nov 20, 2017, 4:00 AM EST
- Expired
- Nov 20, 2017, 9:00 AM EST
- In force
- 5 hr
- Issued by
- NWS Charleston, SC
Counties Bulloch County, GA, Candler County, GA, Effingham County, GA, Evans County, GA, Jenkins County, GA, Screven County, GA, Tattnall County, GA, Allendale County, SC, Berkeley County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 29 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.6 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 985 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
306 WWUS72 KCHS 191933 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 233 PM EST Sun Nov 19 2017 GAZ087-088-099-100-SCZ040-042>045-200345- /O.NEW.KCHS.FR.Y.0004.171120T0900Z-171120T1400Z/ Jenkins-Screven-Candler-Bulloch-Allendale-Hampton-Inland Colleton- Dorchester-Inland Berkeley- Including the cities of Millen, Sylvania, Metter, Statesboro, Allendale, Hampton, Yemassee, Walterboro, Saint George, Summerville, Goose Creek, and Moncks Corner 233 PM EST Sun Nov 19 2017 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EST MONDAY... The National Weather Service in Charleston has issued a Frost Advisory, which is in effect from 4 AM to 9 AM EST Monday. * LOCATIONS...Mainly north and west of a line from around Saint Stephen to Saint George to Williams to Hampton in South Carolina and Sylvania to Statesboro to Olifftown in Georgia. * TEMPERATURES...In the mid 30s. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to protect sensitive outdoor vegetation. && $$
6 follow-up statements
642 WWUS72 KCHS 192326 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 626 PM EST Sun Nov 19 2017 GAZ087-088-099-100-SCZ040-042>045-200730- /O.CON.KCHS.FR.Y.0004.171120T0900Z-171120T1400Z/ Jenkins-Screven-Candler-Bulloch-Allendale-Hampton-Inland Colleton- Dorchester-Inland Berkeley- Including the cities of Millen, Sylvania, Metter, Statesboro, Allendale, Hampton, Yemassee, Walterboro, Saint George, Summerville, Goose Creek, and Moncks Corner 626 PM EST Sun Nov 19 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EST MONDAY... * LOCATIONS...mainly north and west of a line from Jamestown to Walterboro and Hampton in Southeast South Carolina and from Sylvania to Statesboro and Metter in Southeast Georgia, excluding areas adjacent to Lakes Marion and Moultrie. * TEMPERATURES...mid 30s resulting in scattered frost. * IMPACTS...frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to protect sensitive outdoor vegetation. && $$
737 WWUS72 KCHS 200228 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 928 PM EST Sun Nov 19 2017 GAZ101-114-115-201030- /O.EXA.KCHS.FR.Y.0004.171120T0900Z-171120T1400Z/ Effingham-Tattnall-Evans- Including the cities of Rincon, Springfield, Reidsville, and Claxton 928 PM EST Sun Nov 19 2017 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EST MONDAY... The National Weather Service in Charleston has issued a Frost Advisory, which is in effect from 4 AM to 9 AM EST Monday. * LOCATIONS...Mainly north and west of a line from Jamestown to Walterboro and Cummings in Southeast South Carolina and from Egypt to Denmark, Claxton and Reidsville in Southeast Georgia, excluding areas adjacent to Lakes Marion and Moultrie. * TEMPERATURES...Mid 30s resulting in scattered frost. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to protect sensitive outdoor vegetation. && $$ GAZ087-088-099-100-SCZ040-042>045-201030- /O.CON.KCHS.FR.Y.0004.171120T0900Z-171120T1400Z/ Jenkins-Screven-Candler-Bulloch-Allendale-Hampton-Inland Colleton- Dorchester-Inland Berkeley- Including the cities of Millen, Sylvania, Metter, Statesboro, Allendale, Hampton, Yemassee, Walterboro, Saint George, Summerville, Goose Creek, and Moncks Corner 928 PM EST Sun Nov 19 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EST MONDAY... * LOCATIONS...Mainly north and west of a line from Jamestown to Walterboro and Cummings in Southeast South Carolina and from Egypt to Denmark, Claxton and Reidsville in Southeast Georgia, excluding areas adjacent to Lakes Marion and Moultrie. * TEMPERATURES...Mid 30s resulting in scattered frost. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to protect sensitive outdoor vegetation. && $$
446 WWUS72 KCHS 200601 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 101 AM EST Mon Nov 20 2017 GAZ087-088-099>101-114-115-SCZ040-042>045-201400- /O.CON.KCHS.FR.Y.0004.171120T0900Z-171120T1400Z/ Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Including the cities of Millen, Sylvania, Metter, Statesboro, Rincon, Springfield, Reidsville, Claxton, Allendale, Hampton, Yemassee, Walterboro, Saint George, Summerville, Goose Creek, and Moncks Corner 101 AM EST Mon Nov 20 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EST THIS MORNING... * LOCATIONS...Mainly north and west of a line from Jamestown to Walterboro and Estill in Southeast South Carolina and from around Springfield to Claxton and Reidsville in Southeast Georgia, excluding areas adjacent to Lakes Marion and Moultrie. * TEMPERATURES...Mid 30s resulting in scattered frost. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to protect sensitive outdoor vegetation. && $$
030 WWUS72 KCHS 200836 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 336 AM EST Mon Nov 20 2017 GAZ087-088-099>101-114-115-SCZ040-042>045-201400- /O.CON.KCHS.FR.Y.0004.171120T0900Z-171120T1400Z/ Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Including the cities of Millen, Sylvania, Metter, Statesboro, Rincon, Springfield, Reidsville, Claxton, Allendale, Hampton, Yemassee, Walterboro, Saint George, Summerville, Goose Creek, and Moncks Corner 336 AM EST Mon Nov 20 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * LOCATIONS...Mainly north and west of a line from Jamestown to Walterboro and Estill in Southeast South Carolina and from around Springfield to Claxton and Reidsville in Southeast Georgia, excluding areas adjacent to Lakes Marion and Moultrie. * TEMPERATURES...Mid 30s resulting in scattered frost. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to protect sensitive outdoor vegetation. && $$
127 WWUS72 KCHS 201133 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 633 AM EST Mon Nov 20 2017 GAZ087-088-099>101-114-115-SCZ040-042>045-201400- /O.CON.KCHS.FR.Y.0004.000000T0000Z-171120T1400Z/ Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Including the cities of Millen, Sylvania, Metter, Statesboro, Rincon, Springfield, Reidsville, Claxton, Allendale, Hampton, Yemassee, Walterboro, Saint George, Summerville, Goose Creek, and Moncks Corner 633 AM EST Mon Nov 20 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * LOCATIONS...Mainly north and west of a line from Jamestown to Walterboro and Estill in Southeast South Carolina and from around Springfield to Claxton and Reidsville in Southeast Georgia, excluding areas adjacent to Lakes Marion and Moultrie. * TEMPERATURES...Low to mid 30s resulting in scattered frost. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to protect sensitive outdoor vegetation. && $$
884 WWUS72 KCHS 201344 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 844 AM EST Mon Nov 20 2017 GAZ087-088-099>101-114-115-SCZ040-042>045-201445- /O.EXP.KCHS.FR.Y.0004.000000T0000Z-171120T1400Z/ Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Including the cities of Millen, Sylvania, Metter, Statesboro, Rincon, Springfield, Reidsville, Claxton, Allendale, Hampton, Yemassee, Walterboro, Saint George, Summerville, Goose Creek, and Moncks Corner 844 AM EST Mon Nov 20 2017 ...FROST ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING... $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this frost advisory went out at Nov 19, 12:19 PM EST, 2 hours 14 minutes earlier.
Area forecast discussion, Nov 19, 12:19 PM EST, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service Charleston SC 1219 PM EST Sun Nov 19 2017 .SYNOPSIS... High pressure will build in through Tuesday. A coastal low may move up the coast Tuesday and Tuesday night, followed by a second low pressure system late in the week. && .NEAR TERM /THROUGH TONIGHT/... Today: No significant changes were made to the previous forecast. Temperatures early this afternoon with generally in the lower 60s inland and mid 60s closer to the coast. Should see a bit more warming before temperatures level off given the increased cold air advection aloft. Northwest winds will remain gusty near 20-25 mph at times, generally diminishing as the afternoon wears on. Tonight: The surface high to the west will begin to bridge across the southern Appalachians and into the lee which will help to maintain the gradient along the coast and the adjacent coastal waters. Inland areas will likely maintain at least some light flow for much of the night before decoupling late. With clear skies and the expected configuration of the surface high, the best radiational cooling conditions will favor locations inland of I-95. Forecast lows in these areas are in the low to mid 30s and patchy to scattered frost is anticipated. Will continue to highlight the possible need for a Frost Advisory in the Hazardous Weather Outlook. && .SHORT TERM /MONDAY THROUGH WEDNESDAY/... Dry, cool high pressure will prevail on Monday with below normal temperatures in the low to mid 60s. Temperatures will rebound on Tuesday as the surface high shifts offshore and a warm air advection pattern commences. As an upper trough develops over the eastern United States, a weak surface low will move up the Southeast coast late Tuesday and Tuesday night. The best chance for showers will be along the immediate coast and the coastal waters, though isolated showers will be possible farther inland due to weak isentropic ascent. Dry high pressure will rebuild on Wednesday. && .LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/... A strengthening upper shortwave over the northern Gulf of Mexico on Thursday will lift northeast through Friday night, pushing another surface low up the coast. A fairly sharp precipitation gradient is possible with inland areas seeing little to no precip while much greater coverage occurs over the coastal areas. Dry weather currently anticipated next weekend. Below- normal temperatures will prevail. && .AVIATION /17Z SUNDAY THROUGH THURSDAY/... VFR with breezy/gusty NW winds this afternoon, reaching close to 20 kt at times. Extended Aviation Outlook: MVFR ceilings may develop late Monday night and persist through Thursday. Brief vsby restrictions in scattered showers late Tuesday through Thursday. && .MARINE... Today: Winds will remain elevated behind a cold front but generally diminish through the day. Small Craft Advisories will remain in effect for the offshore waters this afternoon where it will take a bit longer for winds/seas to subside sufficiently. Tonight: A surface high pressure center will slide in to the northwest and north of the local waters. As it does, winds will steadily veer to northerly and eventually northeasterly. The pressure gradient will be tightest along the coast and over the local waters, keeping speeds in the 15-20 knot range. Seas will remain in the 2-4 ft range. A series of high pressure systems will affect the waters next week. An area of low pressure may shift up the coast Tuesday into Wednesday, followed by another system Thursday into Friday. A prolonged northeast gradient will result, with increasing winds/seas mid to late week, potentially necessitating Small Craft Advisories. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...Small Craft Advisory until 4 PM EST this afternoon for AMZ374. && NEAR TERM...RJB SHORT TERM...JRL LONG TERM...JRL AVIATION...JRL/RJB MARINE...JRL/RJB
Hazardous weather outlook, Nov 19, 3:44 AM EST, 10 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 344 AM EST Sun Nov 19 2017 GAZ087-088-099>101-114>116-137-138-SCZ040-042>045-047-200845- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Long-Inland Liberty-Allendale-Hampton-Inland Colleton- Dorchester-Inland Berkeley-Inland Jasper- 344 AM EST Sun Nov 19 2017 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Today and Tonight. Frost: Light winds and low temperatures in the middle 30s late tonight could support the development of frost over inland portions of southeast South Carolina and southeast Georgia. A Frost Advisory could eventually be needed. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ330-350-352-354-374-GAZ117>119-139>141-SCZ048>052-200845- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 nm- Waters from Edisto Beach SC to Savannah GA out 20 nm- Waters from Savannah GA to Altamaha Sound GA out 20 nm, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA extending from 20 to 60 nm-Coastal Bryan-Inland Chatham-Coastal Chatham-Coastal Liberty- Inland McIntosh-Coastal McIntosh-Beaufort-Coastal Colleton- Charleston-Coastal Jasper-Tidal Berkeley- 344 AM EST Sun Nov 19 2017 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
Nearby
Frost Advisories in Georgia, 2017Frost Advisories in South Carolina, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.